MAUDE Adverse Event Report: SMITH & NEPHEW, INC. R3 0 DEGREE XLPE ACET LNR 40MM ID X 60OD; PRSTHSSHPSMICNSTRINDUNCMNTDMTALPLYMRPROUS

SMITH & NEPHEW, INC. R3 0 DEGREE XLPE ACET LNR 40MM ID X 60OD; PRSTHSSHPSMICNSTRINDUNCMNTDMTALPLYMRPROUS
Model Number 71338681
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Injury (2348)
Date of Event 12/12/2019
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that a revision surgery was performed due to insert dislocation.The removed poly was labeled as a 60, but when removing it read as a 58.Surgeon checked again to make sure the poly engaged in the cup and it did, so he opened up a 60 constrained r3 liner which also engaged in the readapt cup.
 
Additional Manufacturer Narrative
The associated device, used in treatment, was returned and evaluated.A visual inspection of the returned device confirmed the stated failure mode.The laser etching on the device is incorrect; it read size 58 instead of 60.The device has signs of damage from insertion/ extraction.The device was manufactured in 2019.The clinical / medical investigation concluded that, it cannot be ruled out, but the patient¿s non-compliance with discharge instructions likely contributed to the dislocation that subsequently lead to a revision.However, the reported issue was confirmed by the product evaluation, the laser etching on the device is incorrect; it read size 58 instead of 60.The future impact to the patient beyond the revision cannot be determined.The finding of the incorrect labeling on the device was incidental and did not contribute to dislocation and revision that resulted.No further clinical assessment is warranted at this time.The dimensional evaluation found the device to be within specification; only the laser marking is incorrect.A review of complaint history did not reveal additional complaints for the listed batch.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.The potential probable cause of the reported event is likely a manufacturing process error.Based on this investigation, the need for corrective action is indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
R3 0 DEGREE XLPE ACET LNR 40MM ID X 60OD
Common Device Name
PRSTHSSHPSMICNSTRINDUNCMNTDMTALPLYMRPROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key9558127
Report Number1020279-2020-00151
Device Sequence Number11523825
Product Code MBL
UDI-Device Identifier00885556113233
UDI-Public00885556113233
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K093363
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/17/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71338681
Device Catalogue Number71338681
Device Lot Number19HM21059
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/22/2020
Initial Date Received by Manufacturer 12/12/2019
Supplement Date Received by Manufacturer02/12/2020
Initial Report FDA Received Date01/07/2020
Supplement Report FDA Received Date02/17/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;